Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Is it safe to take Prozac together with Deanxit?

User rating for this question
Very Good
Answered by

Practicing since : 2007
Answered : 2756 Questions
dear doctor, I am taking 1 deanxit and 1mg of clonazepam in the morning, and afternoon I take 10mg nortriplytine, this medicine I just added recently because the deanxit I take for 20 years seem to wear out, so I need to add additional medicine. I cannot tolerate ssri, but doctor want me to try Prozac together with deanxit is it safe?or increase the nortriplytine to 25 mg to see if it works better, what do you think?now I am always in an anxiety state.always feeling anxious because I cannot fine the right combination of my medicine, should I continue to work with doctor to find the right combination? also I have a mild high blood pressure that I am taking 5 mg of bystolic every morning for 6 months,however yesterday my b/p machine indicate that I have irregular heart rate, is this harmful? I think I have occasional irregular heart beat, can bystolic help me with this?pls. advise
Posted Wed, 12 Mar 2014 in Medicines and Side Effects
Answered by Dr. Srikanth Reddy 2 hours later
Brief Answer: Prozac would be a better option Detailed Answer: Hello, Thanks for choosing health care magic for posting your query. I have gone through your question in detail and I can understand what you are going through. Its good that you had a good control over depression for these many years witha same combination. I do see plenty of patients in my clinic who come up with a similar dilema. Nortriptyline is a TCA class of drug and was used when other options were not readily available. They have a higher degree of side effects especially cardiac. If you have an option you should go for the prozac. Moreover your main concern is the anxiety and for anxiety prozac will be anytime better than nortriptyline. Taking deanxit with prozac is safe. You may go ahead with the option of prozac, your psychiatrist is right. Dont be so anxious about the change in medicines. Change in medicines is very common in the treatment of depression and anxiety and you can be comfortable about that. Regarding your BP machine showing you irregular beats, the household machines may not be so specific. If you have a suspicion you should get a ECG done to identify the extra beats. Some extra beats need not be treated and hence dont worry about them. ECG will tell you their place of origin and that will guide the further treatment. Hope I am able to answer your concerns. If you have any further query, I would be glad to help you. If not, you may close the discussion and if possible you may rate the answer for me, so that I get a good feedback. In future if you wish to contact me directly, you can use the below mentioned link: Wish you good health, Kind regards Dr. Srikanth Reddy M.D.
Above answer was peer-reviewed by
Follow-up: Is it safe to take Prozac together with Deanxit? 45 hours later
Dear doctor, the combination of two ingredients of deanxit, the dosage is low, for the last 20 years, I take 1 deanxit with 1 mg of clonazepam, I will be feel comfortable throughtout the day, why it suddenly wear out, when I browse the internet all the message is against deanxit saying it is not safe medicine and should at least change to nortriplytine which will not mess up the heart that badly, prosac is ssri too, I don't think it can help me, I begin to get anxious more seriously by changing medicine because each time this kind of medicine gives me unpleasant feelings. yesterday the doctor said at least to take 25 mg of nortriplytine for depression after I take it very drowsy but the next morning I take back deanxit seems my mood is better. I have been taking 10 mg of nortriplytine for 5 months, now I increase the dosage does it mean that I have to wait for another 4 weeks for this new dosage to kick in pls. advise
Answered by Dr. Srikanth Reddy 32 hours later
Brief Answer: Deanxit has been banned in many countries Detailed Answer: Hello Its true that De-anxit has been banned in many countries cause of its side-effect problems. You may take Nortriptyline is you are not tolerating SSRIs which are still the best and quite safe. You may increase the dose in 2 weeks time if there is no improvement and there are no side-effects. Agomelatonin is another good option which can be tried for anxiety and it is safe as well. Regards Dr. Srikanth Reddy
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor